Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
beyondinfinity

Can topical Salicylic Acid facial wash cause stomach irritation?

Recommended Posts

Since much of what we put on our skin gets absorbed into our bloodstream, I was wondering if anyone knows if topical salicylic acid can cause irritation of the stomach lining? Or if anyone has experienced such a reaction?

I ask this because we know salicylates like Aspirin cause this effect when ingested.  I do not know if the effect is due to the direct interaction with chemical and the stomach or a secondary effect due to their action on some inflammatory pathway (similarly like with other NSAIDs such as Ibuprofen)

So can washing your face every day twice a day with 2% salicylic acid wash have the same effect?

Share this post


Link to post
Share on other sites

It can for some people but for most people it doesn't I wouldn't worry about it because you are only using a 2% salicylic acid wash.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×